An efficient algorithm for voting sequences

Susan H. Gensemer, Jerry S. Kelly

Research output: Contribution to journalArticle

Abstract

The chaos theorems show that given almost any alternatives x and y, there exists voting sequence from x to y. However, proofs of such results have been purely existential; that is, there is no algorithm by which such a voting path can be constructed. In this paper, we present such an algorithm for one standard example. Furthermore, it is shown that the algorithm has the property that the voting sequence involves the fewest possible number of steps.

Original languageEnglish (US)
Pages (from-to)59-75
Number of pages17
JournalMathematical Social Sciences
Volume14
Issue number1
DOIs
StatePublished - 1987

    Fingerprint

Keywords

  • chaos
  • majority voting
  • voting cycles

ASJC Scopus subject areas

  • Statistics, Probability and Uncertainty
  • Economics and Econometrics

Cite this